MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE 132 SIZE 4.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE 132 SIZE 4.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6020-4535
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Codes Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 07/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to disassociation of the head from the stem.Intra-operatively, trunnion wear and a moderate amount of black tissue in one area of the patient were noted.It was also reported that the liner was damaged by the trunnion.A 36 +5 metal head, accolade stem, and poly liner were revised to a restoration modular stem construct, ceramic head, and adm/ mdm liner construct.
 
Additional Manufacturer Narrative
An event regarding disassociation and fretting involving an accolade stem was reported.The event was confirmed by photographs.Method & results: device evaluation and results: the reported device was not returned however photographs were provided for review.The photographs shows a recently explanted accolade stem with trunnion damage.From the photographs provided there is evidence of disassociation for the device.Dimensional, functional and material analysis could not be performed as the device was not returned.Clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated "no clinical or past medical history, no patient demographics, no examination of the explanted components, and no surgical pathology report or images of the disassociated femoral head are available.There are no photos of ¿marked trunnion wear¿ available as noted in the revision operative report.Based upon the information available for review, no determination can be made regarding the cause of the event, which required revision surgery eight-and-a-half years after primary implantation in this case." device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: no further investigation for this event is possible at this time as no devices and/or insufficient information was received by stryker orthopaedics.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that the patients right hip was revised due to disassociation of the head from the stem.Intra-operatively, trunnion wear and a moderate amount of black tissue in one area of the patient were noted.It was also reported that the liner was damaged by the trunnion.A 36 +5 metal head, accolade stem, and poly liner were revised to a restoration modular stem construct, ceramic head, and adm/ mdm liner construct.

Brand Name
ACCOLADE 132 SIZE 4.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8897145
Report Number0002249697-2019-02863
Device Sequence Number1504428
Product Code LPH
UDI-Device Identifier04546540510631
UDI-Public04546540510631
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2016
Device Catalogue Number6020-4535
Device Lot Number38452203
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/20/2019
Supplement Date Received by Manufacturer11/26/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR